Increased Precautions We're Taking in Response to the Coronavirus
As updates on the impact of the coronavirus continue to be released, we want to take a moment to inform you of the heightened preventative measures we have put in place at Sunrise Recovery Ranch to keep our patients, their families, and our employees safe. All efforts are guided by and in adherence to the recommendations distributed by the CDC.

Please note that for the safety of our patients, their families, and our staff, on-site visitation is no longer allowed at Sunrise Recovery Ranch.

  • This restriction has been implemented in compliance with updated corporate and state regulations to further reduce the risks associated with COVID-19.
  • We are offering visitation through telehealth services so that our patients can remain connected to their loved ones.
  • Alternate methods of communication for other services are being vetted and may be offered when deemed clinically appropriate.

For specific information regarding these changes and limitations, please contact us directly.

CDC updates are consistently monitored to ensure that all guidance followed is based on the latest information released.

  • All staff has received infection prevention and control training.
  • Thorough disinfection and hygiene guidance has been provided.
  • Patient care supplies such as masks and hand sanitizer are being monitored and utilized.
  • Temperature and symptom screening protocols are in place for all patients and staff.
  • Social distancing strategies have been implemented to ensure that patients and staff maintain proper distance from one another at all times.
  • Cleaning service contracts have been reviewed for additional support.
  • Personal protective equipment items are routinely checked to ensure proper and secure storage.
  • CDC informational posters are on display to provide important reminders on proper infection prevention procedures.
  • We are in communication with our local health department to receive important community-specific updates.

The safety of our patients, their families, and our employees is our top priority, and we will remain steadfast in our efforts to reduce any risk associated with COVID-19.

The CDC has provided a list of easy tips that can help prevent the spread of the coronavirus.

  • Avoid close contact with people who are sick.
  • Cover your cough or sneeze with a tissue and then immediately dispose of the tissue.
  • Avoid touching your eyes, nose, and mouth.
  • Clean and disinfect objects and surfaces that are frequently touched.
  • Wash your hands often with soap and water for at least 20 seconds.
  • Stay home when you are sick, except to get medical care.

For detailed information on COVID-19, please visit https://www.cdc.gov/coronavirus/2019-ncov/index.html

Vicodin and Liver Damage

Vicodin: A Widely Prescribed but Potentially Deadly Painkiller

Vicodin is an opiate medication that contains 2 active ingredients:

1.    Hydrocodone
2.    Acetaminophen

Both of these active ingredients are analgesics (painkillers). Hydrocodone is an opiate and acetaminophen is the analgesic that is found in Tylenol.

Acetaminophen is added to the hydrocodone in Vicodin to increase the analgesic properties, but also to decrease the odds of abuse and diversion – the reasoning being that since taking too much acetaminophen can be harmful, people won’t consume more than the recommended amount of Vicodin.

Unfortunately, Vicodin has become one of America’s most frequently abused drugs (Americans filled more than 100 million prescriptions for Vicodin and its equivalents last year) and since with addiction there comes a rapid tolerance to the effects of the hydrocodone – once addicted, people need to take ever greater quantities of the medication, just to avoid feelings of drug withdrawal.

Acetaminophen and Liver Damage

Taking acetaminophen in excessive quantities, either as an overdose, or over a lengthy period of time, can lead to liver disease or even liver failure and death.

  • The recommended daily maximum dosage of acetaminophen is 4 grams per day for adults
  • Liver toxicity (overdose) can occur at between 7 and 10 grams per day for adults (depending on weight)
  • Chronic alcohol use can lower the threshold for liver toxicity

Symptoms of Acute Liver Damage

Taking too much acetaminophen, even once, can result in overdose. Symptoms of an acetaminophen overdose include:

  • Stomach pain
  • Vomiting
  • Loss of appetite
  • Nausea
  • Diarrhea
  • Jaundice
  • Sweating
  • Convulsion
  • Coma
  • Death

Symptoms may not occur for up to 12 hours following overdose. In some cases, minor overdose results in no appreciable symptoms, but still contributes to liver damage.

People who receive prompt medical treatment for an acetaminophen overdose will generally make a full recovery, especially if treatment is initiated within 8 hours of drug consumption. Anyone with any concerns about a possible overdose should either get immediate medical attention or make an immediate phone call to the National Poison Control Center, at 1 800-222-1222.

More than 42,000 Americans are hospitalized each year after an acetaminophen overdose. A research study done in 2005 indicates that most people are hospitalized for acetaminophen overdoses resulting from Vicodin or other opiates that add acetaminophen, rather than from over the counter Tylenol or generic versions of Tylenol.

Read more articles about Vicodin

Thanks to Sunrise Recovery Ranch, my daughter was able to get the lasting recovery she deserved from her addiction and her co-occurring mental health disorder. I am super grateful!

– Michelle A.
Marks of Quality Care
These accreditations are an official recognition of our dedication to providing treatment that exceeds the standards and best practices of quality care.
  • American Society of Addiction Medicine (ASAM)
  • California Consortium of Addiction Programs and Professionals (CCAPP)
  • Commission on Accreditation of Rehabilitation Facilities (CARF)